Login      Sign Up
 

Q. I have diarrhea following constipation for a long time. Why?


 

Hi doctor,

I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anymore). Then after that month, things flipped and now for the last four weeks at least, I have had movements that are almost diarrhea (very soft, formed only slightly). Colour does not seem abnormal and there is not a bad smell and I do not see oil drops in the toilet bowl. Every morning I have this. I also am having increasing stomach reactions. Every time I put food into my mouth, the gurgling starts. I am not feeling this is a food intolerance as it happens instantly no matter what I eat. I also get a lot of bloating due to the gas.

I will, of course, be following up with my doctor, but wanted to ask here. I have a history of breast cancer, so I easily get concerned about cancers (I realize that breast cancer does not often spread to the bowels, but I am still worried about another cancer). I am not a person with a strong history of gastrointestinal upset. I did go through about 7 to 8 weeks of something about seven years ago and never really had a true explanation. Those symptoms accompanied many other symptoms such as nerve pain, twitching, cramping. I felt as though I was having an autoimmune type reaction and am now wondering if it was tied to hormonal changes as my periods changed at the very same time as I had those symptoms (perimenopause). I am currently on Letrozole for hormone positive breast cancer targeted therapy. I had my ovaries out two years ago. So my body is definitely experiencing a massive drop in estrogen over the past two years. I am wondering if you have any thoughts on what this could be? No blood in the stool.


Related Questions:
Antibiotic-Associated Diarrhea (AAD)
I have diarrhea following constipation for a long time. Why?
I have acidity and indigestion problem. What to do?
 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome to icliniq.com.

Your history fits into the acid peptic disease. I do not find any sign of cancer over here (attachment removed to protect patient identity). I would recommend you the following. A combination of Pantoprazole and Domperidone once daily for a few days. A good probiotic, to take a soft and bland diet, to walk after all meals. I would also recommend you to get your thyroid profile checked.

 

Thank you doctor,

I had my thyroid checked via bloodwork. Is this what you mean? My stomach is just constantly churning or gurgling and not stopping. I have even tried to just stop eating today. Does diarrhea fit? Would I feel a burning sensation if there is an acidic component? May I ask why you do not suspect cancer? And what causes this condition?

 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hi,

Welcome back to icliniq.com.

Yes, I also mean to say about the blood test of the thyroid. Hopefully, that is normal. The gurgling of the stomach and acidity feeling are found in acid peptic disease. Usually, cancer presents with weight loss, fever , blood in stools or vomitus. Your symptoms are simply suggestive of acid peptic disease. This can happen due to overeating , taking spicy food and unhygienic food from a hotel. The medicines that I have mentioned should help you.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can constipation be related to high sugar levels?
Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hi, Welcome to iclinq.com. Diabetes is not curable but controllable. The first line in the management of type 2 diabetes is lifestyle modifications. Fasting should not be higher than 110, postprandial should not be higher than 140, and HbA1c should not be higher than 7.5. My advice: Healthy di...  Read Full »
 
What can be done to manage constipation?
Query: Hi doctor, I am 22 years old and severely constipated. I have a bowel movement once every week and a half, or even two weeks. I eat normal foods as any 22 year old would. I love fruits and drink lots of water, etc. I am on my fourth day of Miralax and nothing has happened. The only thing that has w...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from an acid peptic disease associated with functional constipation. I would recommend you the following: 1. A combination of Pantoprazole and Levosulpride once daily. This would help you with bloating and reduce gurgling sounds. 2. To take sy...  Read Full »
 
Does constipation cause burning sensation in anus?
Query: Hi doctor, I have a burning sensation in anus after bowel movements for past one week. There is no blood discharge and poop was soft. I avoid eating spicy foods. The burning sensation lasts for hours.  Read Full »
Dr. Akant Kaushal
General Practitioner

Answer: Hello, Welcome to icliniq.com. The most common cause of burning sensation in anus following stools will be the consumption of spicy food. Another cause can be constipation, which can cause fissures around the anus. If this is the condition, apply Diltiazem gel 2 % three to four times a day for se...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can mild back pain be due to cyst in kidney?
Hi doctor, Last year when I had tested for routine medical they found a small stone in kidney. I took Cystone for a mon ...Read more »
Why am I having low sex drive with erectile dysfunction?
Hi doctor, I am 37 years old male and for the last few months my sex drive is getting lower and currently, it is at its ...Read more »
What Are Varicose Veins?
Do you have large and ugly looking veins in your legs? These can be treated without surgery by using Laser, and you can ...Read more »
 
 

Also Read Answers From